MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202618
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopy procedure, when the twinfix anchor was placed, it resisted, an attempt was made to remove it but the blue sutures broke.The anchor was removed with pliers.The procedure was successfully completed with a surgical delay greater than 30 minutes using a smith and nephew back up device.The patient's health condition is stable and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).B5 and b7: event description and bone quality updated.
 
Event or Problem Description
It was reported that during an arthroscopy procedure, when the twinfix anchor was placed , it resisted, an attempt was made to remove it but the blue sutures broke.The anchor was removed with pliers.The procedure was successfully completed with a surgical delay greater than 30 minutes using a smith and nephew back up device used in the original drilled bone hole.The patient's health condition is stable and no further complications were reported.
 
Additional Manufacturer Narrative
H10.H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The anchor was returned deformed at the proximal threads but not fractured.The insertion device has no visible defects.The four sutures with needles plus a small section of fractured blue suture were returned off the device.The proximal end, of all four sutures, shows evidence of fraying from being in contact with a sharp instrument such as a grasper.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of material specifications found that fiber tenacity, linear density, knot break strength and diameter must be certified.Sutures must be visually inspected for all non-conforming attributes defined in the procedure and according to the acceptance criteria on the part drawing.Each shipment must have a manufacturers certificate of conformance.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force or impact event to the device inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 5.5MM TI
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21462151
Report Number1219602-2025-00446
Device Sequence Number7854938
Product Code MBI
UDI-Device Identifier03596010656131
UDI-Public3596010656131
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202618
Device Lot Number2124137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer02/27/2025
07/03/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/04/2025
07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale